My daughter is 10 years old. She has had uncontrolled generalized and photosensitive seizures since age 3. We have tried most all of the popular antiepileptic medications. Depakote, Lamictal, Ethosuximide, Keppra, and then to Depakene. None of these medications helped with controlling her seizures. All of these medications had the same effects. Poor seizure control with horrible side effects and learning disabilities. Her disposition on all of these medications has been horrible. Verbally and sometimes physically abusive towards most all of the family and anyone she is close to and comfortable with. Her behavior in public has us on pins and needles most all of the time. Without these medications she is one of the sweetest, most loveable little girls you will ever meet. We are considering trying to control her seizures through diet instead of medication with either the ketogenic or modern adkins diets. The only problem is the lab work needed before the diet can be started is so expensive. Even with insurance we can not afford to have the lab work done at this time. All we know is we are no longer willing to medicate her with these drugs and their horrible side effects. We have tried several different neurologists with the same results they all want her to be on some kind of medication. When our daughter was on lamictal she was doing much better than when she was taking the other medications we were actually hopeful we had found the best medicine for her. Her attitude and school work were both improving. Then one day she developed a bad rash and had to be taken to the hospital. Come to find out it was an allergic reaction to the lamictal. She had to be taken off of the medication. She was temporarily put on lorazepam for seizure control and she did very well with the exception of some drowsiness early on, her seizures were pretty much controlled and her behavior was much more like the girl we all knew and loved. Anyway I will quit rambling and get to the point. Yesturday I spoke with her neurologist and told him I was going to step her off of the depakene and asked him if he would prescribe her lorazepam instead. He said he would be willing to prescribe her clonazepam for a week but then he wanted her back on some kind of antiepileptic medication. He said clonazepam could not be safely taken for a prolonged period of time. I wanted to ask if anyone out there has a child on clonazepam and how is it working out can this drug be taken for a prolonged period of time safely with minimal side effects.
The rash was a side effect not an allergy. As far as the lorazepam, there is no reason she can't have it longer, except for the fear these docs have of prescribing controlled drugs. It seems to me the important thing here is control of her seizures with the least side effects, not if she became dependent on the drugs, since she might be dependent for seizure control anyway. I get really angry when docs won't prescribe meds that are the answer for care, because they are afraid of dependence. That can be dealt with later. Does she see a pediatric neurologist? Before all this hysteria about controlled medications, valium was used for seizure control all the time.
One i woulnt put her on the diet as when she gets older what if she decideds to have spmthing what she cant what she hasnt had for a while and her seizure is worse than it already is. When i first started getting epilepsy when i was 9 and the doctors were changing my tables so often even if i just had a one fit a day i was a zombie as a teeenager they gave me a drug kepra what poisend my body so i failed my exams at school for a year they didnt notice just kept putting the dosage up. Im 21 now and eveytime i have a fit its controld im on the right medication i dont ring my nerolighst up saying whats happend unless i truly need her i speak to her at my next appoitment if her epilepsy is really bad and she has a lot of fits its illegal over here but not in the us marijuana theres an artical about it it got rid of a girls epilepsy hope i helped but drugs make your brain worse so when the doctor say up her tables make sure she having enough seizures before you do dont up then after one x
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My ten month grand daughter took depakote er what are the long term affects she will go through .if?
Posted 8 Apr 2011 • 3 answers
Posted 25 Jun 2013 • 1 answer
Posted 10 Jan 2014 • 1 answer
Posted 22 Jun 2014 • 1 answer
Posted 15 Dec 2017 • 0 answers